MAUDE Adverse Event Report: EXACTECH, INC. OPTETRAK; PS TIBIAL INSERTS SZ 1, 11MM

EXACTECH, INC. OPTETRAK; PS TIBIAL INSERTS SZ 1, 11MM
Model Number 204-01-00
Medical Device Problem Codes Fracture (1260); Naturally Worn (2988)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 08/13/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.No information provided in the following section(s): weight, ethnicity, and relevant test/lab.This submission represents 1 of 163 events identified via active surveillance activities utilizing data form (b)(6).Follow-ups for additional information cannot be performed for this complaint as the information was submitted as complete by the registry; there is no identification of facilities or surgeons.All available information about the event and/or patient has been provided and it is not possible to obtain any of the devices.
 
Event or Problem Description
As reported by (b)(6), this (b)(6) y/o (bmi=30), female patient underwent primary total prosthetic replacement using cement of the right knee via medial parapatellar approach on (b)(6) 2009.The indication for the index procedure was osteoarthritis.On (b)(6) 2014, approximately 57 months post implantation, the patient underwent revision due to implant fracture, infection, other indication for revision, and wear of polyethylene component.Follow-ups for additional information cannot be performed for this complaint, information was submitted as complete by (b)(6); there is no identification of facilities or surgeons.All available information about the event and/or patient has been provided.These devices are used for treatment not diagnosis.Infection is a clinically well-known potential complication of any surgical procedure including knee arthroplasty.If infection occurs after knee replacement, whether related to the procedure or otherwise, the foreign metal and plastic implants can serve as a surface for the bacteria to latch onto, inaccessible to antibiotics.Even if the implants remain well fixed, the pain, swelling, and drainage from the infection make the revision surgery necessary.With current surgical techniques and antibiotic regimens, the rate of infection following total knee arthroplasty ranges from 0.4% to 2.5%.1 the highest risk period for infection is between six months and three years.P.B.Voleti, k.D.Baldwin, and gwo-chin lee.¿use of static or articulating spacers for infection following total knee arthroplasty: a systematic literature review¿.The journal of bone and joint surgery.Sept 2013; 95-a: 1594-9.2.J.B.Meding, m.A.Ritter, k.E.Davis, and a.Farris."meeting increased demand for total knee replacement and follow-up: determining optimal follow-up".The bone and joint journal.Nov 2013; 95-b: 1484-9.
 
Additional Manufacturer Narrative
Section h10: (h3) the evaluation noted that revision reported was likely the result of a combination of infection as well as patient conditions which resulted in polyethylene wear and implant fracture.However, this cannot be confirmed since the devices were not available for evaluation.This submission represents 1 of 163 events identified via active surveillance activities utilizing data form the united kingdom national joint registry (uknjr).Follow-ups for additional information cannot be performed for this complaint as the information was submitted as complete by the registry; there is no identification of facilities or surgeons.All available information about the event and/or patient has been provided and it is not possible to obtain any of the devices.

Brand Name
OPTETRAK
Common Device Name
PS TIBIAL INSERTS SZ 1, 11MM
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key9709875
Report Number1038671-2020-00137
Device Sequence Number16868371
Product Code JWH
UDI-Device Identifier10885862047557
UDI-Public10885862047557
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K933610
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2014
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/04/2010
Device Model Number204-01-00
Device Catalogue Number204-01-01
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/15/2020
Supplement Date Received by Manufacturer08/12/2020
Initial Report FDA Received Date02/13/2020
Supplement Report FDA Received Date12/02/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR